MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. AD-TECH CRANIAL DRILL BIT

AD-TECH MEDICAL INSTRUMENT CORP. AD-TECH CRANIAL DRILL BIT
Model Number DDK2-2.4-30X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2183456-2019-00014 has been filed past the 30-day timeframe.Through the 2019 fda inspection, it was identified that while ad-tech was evaluating reportability for actual events in which death or serious injury had occurred, ad-tech had failed to submit events in which a malfunction was reported and could result in a serious injury if the event were to recur.As part of the investigation, a two (2) year retrospective review of complaints was performed to determine which complaints required submission of an mdr.
 
Event or Problem Description
On (b)(6) 2018, an ad-tech clinical specialist attended a case where the doctor experienced an issue with a broken drill bit.According to the clinical specialist, it was stated that the doctor was drilling into the patient's skull and halfway through, the drill bit snapped off.There was no known impact to patient safety.

Brand Name
AD-TECH CRANIAL DRILL BIT
Common Device Name
CRANIAL DRILL BIT
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek, wi
MDR Report Key9729114
Report Number2183456-2019-00014
Device Sequence Number19343098
Product Code HBE
UDI-Device Identifier00841823101167
UDI-Public(01)00841823101167(17)200301(10)0118632208140667R
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model NumberDDK2-2.4-30X
Device Catalogue NumberDDK2-2.4-30X
Device Lot Number208140667R (0118632)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1